# SDR 2004FA0000171

- Difficulty date: January 22, 2004
- Submitted: February 10, 2004
- Operation: General aviation
- Aircraft: N131PJ
- Make and model: Piper PA-31-310
- Aircraft serial: 317912030
- Engine: Lyc TIO540*
- System (JASC): 5310 · Fuselage Main, Structure
- Part: Rib
- Part number: 45467016017
- Condition: Corroded
- Location: Mlg Ww
- Part time: 5,052 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

REPORTED OCCASIONAL GEAR CYCLING PROBLEM.  INSPECTED LANDING GEAR AND FOUND RIBS (WHICH ARE IN THE LT AND RT MAIN GEAR WHEEL WELLS) TO BE SEVERELY CORRODED.  MOUNTED ON THIS RIBS IS THE BRACKET FOR THE  UPLOCK LATCH SWITCH.  THERE WAS ENOUGH MOVEMENT IN THE RIBS THAT SWITCH CONTACT BECAME AN ISSUE.  BOTH RIBS WERE REPLACED .  SOME OF PROBLEMS MIGHT BE CORRECTED BY INSTALLING KIT, WHICH C/W AND CHANGED THE GEAR PUSH-PULL TUBES TO CABLES INSTEAD.  THIS WAS ALSO DONE.  REMOVED OLD PUSH-PULL TUBES, WHICH WERE CORRODED. (NE01200402913)
